how could i safely come off of clonidine?

Mel Asked: how could i safely come off of clonidine?

I have been taking the blood pressure pill Clonidine for a long time now. I take 3 pills/ ,2mgs a day. In January I ran out of the pills for 2 days, I got severely sick and by the time I was able to get to the pharmacy and get a dose in me my Bp was over 200/110 and my heart rate was 185, I was vomiting and going unconscious by the time i got to the ER. It took a week in Cardiac ICU to get everything back to normal (just from 2 missed days). The past month I tried tapering over 2-3 days, I developed red rashes, insomnia, rebound hypertension and high pulse, along withsevere muscle pain (in limbs) ans vasovagal syncope. I really would like to get off this medicine because of all these problems. How long do clondine withdrawals last? how long should I taper? I have ramipril and metoprolol ( beta blocker and ace inhibitor), should I start these while Im tapering to help? i asked the pharmacist and they had no idea how long to taper and also said it would be a good idea to take the other 2 while coming off clonidine…My dr has no idea how long to taper either and said starting a beta blocker while coming off clonidine could be dangerous ( but i thought just taking a beta blocker alone with it was dangerous)?? Help please

Answers:

Be The First To Answer This Question…

Got a better answer? Share it below!